Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 28, 2006, 3:27 PM MDT for 18 counties in Montana. It took effect at Aug 29, 2006, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 3:27 PM MDT (21:27 UTC)
- In effect from
- Aug 29, 2006, 12:00 PM MDT
- Expired
- Aug 30, 2006, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 282127 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 327 PM MDT MON AUG 28 2006 MTZ113-115-117-118-291200- /O.UPG.KTFX.FW.A.0008.060829T1800Z-060831T0300Z/ /O.NEW.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 327 PM MDT MON AUG 28 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO 9 PM MDT WEDNESDAY FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE 113...115...117...AND 118. VERY WARM AND DRY CONDITIONS ON TUESDAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY AFTERNOON AND EVENING. THEY WILL DECREASE TO 10 TO 20 MPH OVERNIGHT...BUT THEY WILL SHIFT TO THE WEST BEHIND THE FRONT THROUGH WEDNESDAY MORNING. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA TUESDAY AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER DESPITE SLIGHTLY COOLER DAYTIME TEMPERATURES AND MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY. WEST WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AGAIN BY WEDNESDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-116-291200- /O.UPG.KTFX.FW.A.0008.060829T1800Z-060831T0300Z/ /O.NEW.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 327 PM MDT MON AUG 28 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND 116. VERY WARM AND DRY CONDITIONS ON TUESDAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 20 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY AFTERNOON AND WILL SHIFT TO THE WEST BEHIND THE FRONT BY EARLY TUESDAY EVENING. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA TUESDAY AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER MIDNIGHT TUESDAY NIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND THE FRONT AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON/BLANK
9 follow-up statements
000 WWUS85 KTFX 291000 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MDT TUE AUG 29 2006 MTZ113-115-117-118-291800- /O.CON.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 400 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117... AND 118. VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL SHIFT TO THE WEST 10 TO 20 MPH OVERNIGHT BEHIND THE FRONT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-116-291800- /O.CON.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 400 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND 116. VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 20 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND WILL SHIFT TO THE WEST BEHIND THE FRONT BY EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER MIDNIGHT TONIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND THE FRONT AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ THOMSON
000 WWUS85 KTFX 291626 RFWTFX RED FLAG WARNING...CONTINUATION NATIONAL WEATHER SERVICE GREAT FALLS MT 1023 AM MDT TUE AUG 29 2006 MTZ113-115-117-118-300000- /O.CON.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1023 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117... AND 118. VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL SHIFT TO THE WEST 10 TO 20 MPH OVERNIGHT BEHIND THE FRONT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-116-300000- /O.CON.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 1023 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND 116. VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 20 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND WILL SHIFT TO THE WEST BEHIND THE FRONT BY EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER MIDNIGHT TONIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND THE FRONT AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 291630 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1030 AM MDT TUE AUG 29 2006 MTZ113-115-117-118-300030- /O.CON.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1030 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117... AND 118. VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL SHIFT TO THE WEST 10 TO 20 MPH OVERNIGHT BEHIND THE FRONT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-116-300030- /O.CON.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 1030 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND 116. VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 20 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND WILL SHIFT TO THE WEST BEHIND THE FRONT BY EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER MIDNIGHT TONIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND THE FRONT AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 300022 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 622 PM MDT TUE AUG 29 2006 MTZ113-115-117-118-300600- /O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 622 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117... AND 118. SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL SHIFT TO THE WEST 10 TO 20 MPH OVERNIGHT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-116-300600- /O.CON.KTFX.FW.W.0009.000000T0000Z-060830T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 622 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND 116. SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS EVENING. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT LATER THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER MIDNIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND THE FRONT AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000
WWUS85 KTFX 300556
RFWTFX
RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1156 PM MDT TUE AUG 29 2006
MTZ112-114-116-300700-
/O.EXP.KTFX.FW.W.0009.000000T0000Z-060830T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
1156 PM MDT TUE AUG 29 2006
...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...
THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT.
FIRE WEATHER ZONES WHERE THE WARNING WILL EXPIRE ARE 112...114 AND
116.
WEST WINDS HAVE DECREASED BEHIND THE FRONTAL PASSAGE AND A MORE
MOIST AIRMASS BEHIND THE FRONT IS CAUSING RELATIVE HUMIDITIES TO
RISE. WHILE ANOTHER WINDY DAY IS EXPECTED ON MONDAY...RELATIVE
HUMIDITIES WILL BE HIGH ENOUGH TO PREVENT WIDESPREAD RED FLAG
CONDITIONS. THEREFORE THE RED FLAG WARNING FOR 112...114 AND 116
IS BEING ALLOWED TO EXPIRE.
$$
MTZ113-115-117-118-301200-
/O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1156 PM MDT TUE AUG 29 2006
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY...
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY.
FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117...
AND 118.
SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE
AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL SHIFT TO THE WEST
10 TO 20 MPH OVERNIGHT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH
WITH GUSTS TO 35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES
WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND
MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY.
PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.
$$
THOMSON000 WWUS85 KTFX 301025 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MDT WED AUG 30 2006 MTZ113-115-117-118-301830- /O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 425 AM MDT WED AUG 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE ZONES 113...115...117 AND 118... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117... AND 118. WEST WINDS WILL AGAIN INCREASE 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY AND WILL CONTINUE INTO THE EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES TODAY AND WILL STILL DROP INTO AROUND 20 PERCENT THIS AFTERNOON. CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ THOMSON
000 WWUS85 KTFX 301729 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1129 AM MDT WED AUG 30 2006 MTZ113-115-117-118-310300- /O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1129 AM MDT WED AUG 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTHWEST MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTHWEST MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 113...115...117...AND 118. EXPECT WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH TO CONTINUE INTO THE EARLY EVENING HOURS. THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO NEAR 20 PERCENT THIS AFTERNOON. CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS DECREASE AND HUMIDITIES INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 302100 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MDT WED AUG 30 2006 MTZ117-118-302200- /O.CAN.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/ CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 300 PM MDT WED AUG 30 2006 ...RED FLAG WARNING IS CANCELLED FOR A PORTION OF CENTRAL AND SOUTHWEST MONTANA ... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING FOR A PORTION OF CENTRAL AND SOUTHWEST MONTANA. $$ MTZ113-115-310300- /O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 300 PM MDT WED AUG 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF CENTRAL MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF CENTRAL MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS... FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 113...115. EXPECT NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH TO CONTINUE INTO THE EARLY EVENING HOURS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS INTO THIS EVENING. RELATIVE HUMIDITIES NEAR 20 PERCENT WILL ALSO CONTINUE INTO THIS EVENING. CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS DECREASE AND HUMIDITIES INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 310303 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MDT WED AUG 30 2006 MTZ113-115-310415- /O.EXP.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 903 PM MDT WED AUG 30 2006 ...RED FLAG WARNING HAS EXPIRED FOR A PORTION OF CENTRAL MONTANA... THE RED FLAG WARNING FOR A PORTION OF CENTRAL MONTANA IS NO LONGER IN EFFECT. ALTHOUGH GUSTY NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO LATE THIS EVENING...RELATIVE HUMIDITIES HAVE RECOVERED TO ABOVE 20 PERCENT SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:12 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 28, 3:12 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 312 PM MDT MON AUG 28 2006 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...UPPER RIDGE OVER THE AREA THIS EVENING SHOULD KEEP THE FORECAST AREA DRY WITH LITTLE IN THE WAY OF CLOUDINESS. LATER TONIGHT INTO TUESDAY SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE AREA AS AN UPPER TROUGH MOVES SLOWLY E THROUGH THE PACIFIC NW. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE PLAINS PORTION OF THE FORECAST AREA TUESDAY AFTERNOON AND EVENING BUT IT APPEARS THE FRONT WILL BE SLOWER TO CLEAR SW MT AND IN FACT IT MIGHT BE LATE WEDNESDAY BEFORE IT DOES SO. MOISTURE AHEAD OF THE UPPER TROUGH APPEARS RATHER LIMITED SO HAVE KEPT POPS IN THE SLIGHT CHANCE TO CHANCE CATEGORY. ONE EXCEPTION WILL BE OVER THE NW MOUNTAINS TUESDAY NIGHT WHERE A BAND OF MOISTURE AND ADDED LIFT SHOULD LEAD TO A PERIOD OF RAIN AND EVEN SOME SNOW OVER THE PEAKS BY WEDNESDAY MORNING. AFTER ALMOST NEAR RECORD HIGH TEMPERATURES ON TUESDAY...HIGHS ON WEDNESDAY SHOULD BE SOME 10 TO 20 DEGREES COOLER THAN ON TUESDAY. WEDNESDAY NIGHT THROUGH MONDAY...GFS...ECMWF...AND CANADIAN ALL SHOWING SAME GENERAL SCENARIO...WITH UPPER TROUGH CROSSING MONTANA THU AND FRI...FOLLOWED BY SOME INCREASING HEIGHTS OVER THE WEEKEND. MODELS DIVERGE SOMEWHAT AFTER FRIDAY...WITH UPPER TROUGH CUTTING OFF INTO A BROAD UPPER LOW...CENTERED OVER THE DAKOTAS...SAT AND SUN...WHEREAS CANADIAN REMAINS MORE PROGRESSIVE. LESS PROGRESSIVE GFS SCENARIO WOULD IMPLY LOWER MAX TEMPS THAN PREVIOUSLY THOUGHT...AND PERHAPS A LINGERING CHANCE OF AN AFTERNOON INSTABILITY SHOWER...ESPECIALLY ERN ZONES. GIVEN RUN TO RUN INCONSISTENCIES...HAVE ONLY TRENDED MAX TEMPS BACK A FEW DEGREES FOR SAT AND SUN...ALTHOUGH AM KEEPING ABOVE GUIDANCE. IF UPPER LOW SOLUTION LOOKS MORE LIKELY...LATER SHIFTS MAY HAVE TO DROP FURTHER. && .AVIATION... UPDATED 1744Z. VFR CONDITIONS NEXT 24 HOURS. LIGHT WINDS TODAY AND TONIGHT...TO PICK UP OUT OF THE S AND SW TUE...AHD OF APPROACHING CDFNT. && .FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A WARNING FOR THE ENTIRE AREA ON TUESDAY. ON WEDNESDAY WILL DROP THE WATCH FOR THE ROCKY MOUNTAIN FRONT WITH SIGNIFICANTLY HIGHER MINIMUM RELATIVE HUMIDITIES EXPECTED. FARTHER E ON WEDNESDAY...ALTHOUGH GUSTY WINDS ARE A GOOD BET AM NOT SURE MINIMUM RELATIVE HUMIDITIES WILL BE BELOW 20 PCT. IN PART TO LINE UP WITH OFFICES FARTHER E AND TO AVOID CONFUSION WITH MIXED WATCHES AND WARNINGS...WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A WARNING. && .PRELIMINARY POINT TEMPS/POPS... GTF 53 94 53 76 / 0 10 20 20 CTB 47 89 52 69 / 0 10 30 30 HLN 52 94 56 79 / 0 10 10 20 BZN 47 93 48 82 / 0 10 10 20 WEY 33 86 38 79 / 0 0 10 20 DLN 49 88 50 74 / 0 10 10 20 HVR 52 97 56 82 / 0 0 10 20 LWT 50 92 53 80 / 0 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR MTZ112-MTZ114-MTZ116. RED FLAG WARNING FROM 12 PM TUESDAY TO 9 PM MDT WEDNESDAY FOR MTZ113-MTZ115-MTZ117-MTZ118. && SHORT TERM...BLANK LONG TERM...REILLY AVIATION...REILLY WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 28, 4:45 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MDT MON AUG 28 2006 MTZ008>015-044>055-291045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 445 AM MDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL APPROACH THE REGION TUESDAY AND TUESDAY NIGHT. LOW RELATIVE HUMIDITIES AND GUSTY WINDS AHEAD OF THE FRONT WILL COMBINE FOR INCREASED FIRE DANGER...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. TEMPERATURES BEHIND THE FRONT WILL DROP NEARLY 20 DEGREES FROM HIGHS ON TUESDAY AND WILL REMAIN COOL THROUGH THE PERIOD. AS THE FRONT MOVES THROUGH IT WILL SPREAD A CHANCE OF PRECIPITATION ACROSS THE AREA BY LATE WEDNESDAY. WHILE THERE CONTINUES TO BE SOME UNCERTAINTY REGARDING THE EXACT TIMING AND STRENGTH OF THE FRONT...THERE IS THE POTENTIAL FOR SIGNIFICANT PRECIPITATION OVER AT LEAST A SMALL PORTION OF THE FORECAST AREA. SNOW LEVELS ARE EXPECTED TO LOWER TO NEAR 7000 FEET AFTER MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:11 AM MDT | Fire Weather Watch | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 12 hr |
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.